Median Balls: An Extension of the Interquantile Intervals to Multivariate Distributions
AbstractFor a probability distribution on a Banach space, we introduce a family of central balls, indexed by their radius, using a proximity criterion close to those defining the spatial median. It is shown that these balls possess robustness and equivariance properties similar to those of the spatial median. They provide a multivariate generalization of the real interquantile intervals and can be interpreted as trimmed regions.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Journal of Multivariate Analysis.
Volume (Year): 63 (1997)
Issue (Month): 2 (November)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Abdous, B. & Theodorescu, R., 1992. "Note on the spatial quantile of a random vector," Statistics & Probability Letters, Elsevier, vol. 13(4), pages 333-336, March.
- Oja, Hannu, 1983. "Descriptive statistics for multivariate distributions," Statistics & Probability Letters, Elsevier, vol. 1(6), pages 327-332, October.
- Masse, J. C. & Theodorescu, R., 1994. "Halfplane Trimming for Bivariate Distributions," Journal of Multivariate Analysis, Elsevier, vol. 48(2), pages 188-202, February.
- Einmahl, J. & Mason, D.M., 1992. "Generalized quantile processes," Open Access publications from Tilburg University urn:nbn:nl:ui:12-125730, Tilburg University.
- Nolan, D., 1992. "Asymptotics for multivariate trimming," Stochastic Processes and their Applications, Elsevier, vol. 42(1), pages 157-169, August.
- Giovagnoli, Alessandra & Wynn, H. P., 1995. "Multivariate dispersion orderings," Statistics & Probability Letters, Elsevier, vol. 22(4), pages 325-332, March.
- Eaton, Morris L. & Perlman, Michael D., 1991. "Concentration inequalities for multivariate distributions: I. multivariate normal distributions," Statistics & Probability Letters, Elsevier, vol. 12(6), pages 487-504, December.
- Belzunce, F. & Castano, A. & Olvera-Cervantes, A. & Suarez-Llorens, A., 2007. "Quantile curves and dependence structure for bivariate distributions," Computational Statistics & Data Analysis, Elsevier, vol. 51(10), pages 5112-5129, June.
- Breckling, Jens & Kokic, Philip & Lübke, Oliver, 2001. "A note on multivariate M-quantiles," Statistics & Probability Letters, Elsevier, vol. 55(1), pages 39-44, November.
- Dabo-Niang, Sophie & Ferraty, Frederic & Vieu, Philippe, 2007. "On the using of modal curves for radar waveforms classification," Computational Statistics & Data Analysis, Elsevier, vol. 51(10), pages 4878-4890, June.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If references are entirely missing, you can add them using this form.